Format

Send to

Choose Destination
Rev Esp Enferm Dig. 2008 Nov;100(11):720-3.

[Recurrent acute liver toxicity from intravenous methylprednisolone].

[Article in Spanish]

Author information

1
Servicios de Gastroenterología, Hospital Ramón y Cajal. Madrid. Spain. rivernautaes@yahoo.es

Abstract

Adverse drug reactions (hepatotoxicity) are a frequent cause of acute liver injury with a wide clinical and histological spectrum. An early recognition of drug-related liver disease has been considered essential in clinical practice due to potential risks. In most cases exposure discontinuation improves the clinical picture.Steroids are used in a variety of clinical settings. However, intravenous steroids have rarely been associated with hepatotoxicity. We report the case of a middle-aged woman with multiple sclerosis who received a bolus of methylprednisolone on three occasions for the management of relapsing disease, with the development of repeated episodes of elevated liver enzymes after corticoid administration. In the third episode a liver biopsy was performed, which showed acute hepatitis with bridging necrosis; such histological picture has not been described before in patients treated with intravenous steroids.

PMID:
19159178
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Aran ediciones, S.L.
Loading ...
Support Center